Alert archive / Kansas / Red Flag Warnings in 2022
Red Flag Warning 3, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Mar 15, 2022, 4:08 AM CDT for Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Colorado; Greeley County, Sherman County, Wallace County, Kansas. It took effect at Mar 15, 2022, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2022, 4:08 AM CDT (09:08 UTC)
- In effect from
- Mar 15, 2022, 1:00 PM CDT
- Expired
- Mar 15, 2022, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Greeley County, KS, Sherman County, KS, Wallace County, KS, Red Willow County, NE
The radar
The Goodland radar (KGLD), 24 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2637 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
136 WWUS83 KGLD 150908 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 308 AM MDT Tue Mar 15 2022 ...GUSTY WINDS AND LOW RELATIVE HUMIDITY EXPECTED WITHIN THE TRI- STATE AREA ON TUESDAY... .Southerly winds gusting up to 30 mph are expected to develop in areas along the Colorado border in the Tri-State area on Tuesday afternoon and persist into the evening. Minimum relative humdity values across the Tri-State area look to drop to between 13 and 16 percent. The combination of these forecasted winds and relative humidity values along with dry fuels will cause concern for rapid fire growth should a wild fire occur on Tuesday. COZ253-254-KSZ013-027-041-NEZ081-160000- /O.NEW.KGLD.FW.W.0003.220315T1800Z-220316T0100Z/ Kit Carson-Cheyenne-Sherman-Wallace-Greeley-Red Willow- 308 AM MDT Tue Mar 15 2022 /408 AM CDT Tue Mar 15 2022/ ...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 7 PM MDT /8 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...027...041...081...253 AND 254... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon MDT /1 PM CDT/ today to 7 PM MDT /8 PM CDT/ this evening. * Affected Area...In Colorado...Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 013 Sherman...Fire Weather Zone 027 Wallace and Fire Weather Zone 041 Greeley. In Nebraska...Fire Weather Zone 081 Red Willow. * Winds...South 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 13 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
2 follow-up statements
781 WWUS83 KGLD 151645 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 1045 AM MDT Tue Mar 15 2022 ...GUSTY WINDS AND LOW RELATIVE HUMIDITY EXPECTED WITHIN THE TRI- STATE AREA THIS AFTERNOON... .Southerly winds gusting up to 30 mph are expected to develop in areas along the Colorado border in the Tri-State area this afternoon and persist into the early evening. Minimum relative humidity values across the Tri-State area look to drop to between 13 and 16 percent. The combination of these forecasted winds and relative humidity values along with dry fuels will cause concern for rapid fire growth should a wild fire occur this afternoon. COZ253-254-KSZ013-027-041-NEZ081-160100- /O.CON.KGLD.FW.W.0003.220315T1800Z-220316T0100Z/ Kit Carson-Cheyenne-Sherman-Wallace-Greeley-Red Willow- 1045 AM MDT Tue Mar 15 2022 /1145 AM CDT Tue Mar 15 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...027...041...081...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 013 Sherman...Fire Weather Zone 027 Wallace and Fire Weather Zone 041 Greeley. In Nebraska...Fire Weather Zone 081 Red Willow. * Winds...South 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 13 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
385 WWUS83 KGLD 160055 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 655 PM MDT Tue Mar 15 2022 COZ253-254-KSZ013-027-041-NEZ081-160200- /O.EXP.KGLD.FW.W.0003.000000T0000Z-220316T0100Z/ Kit Carson-Cheyenne-Sherman-Wallace-Greeley-Red Willow- 655 PM MDT Tue Mar 15 2022 /755 PM CDT Tue Mar 15 2022/ ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT /8 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013... 027...041...081...253 AND 254... Southerly winds up to 10 mph will continue this evening with gradually increasing relative humidities. As a result, the Red Flag Warning will be allowed to expire on time. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Mar 15, 3:52 AM CDT, 16 minutes earlier.
Area forecast discussion, Mar 15, 3:52 AM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Goodland KS 252 AM MDT Tue Mar 15 2022 .SHORT TERM...(This evening through Tuesday night) Issued at 213 PM MDT Mon Mar 14 2022 The forecast focus in the short term will transition from the windy conditions today to the warm, dry, and breezy conditions on Tuesday. The low pressure system that brought cooler temperatures and windy conditions to the region today will move through the southern Plains and towards the Gulf Coast tonight through Tuesday. The upper ridge over the Intermountain region today moves into the Central Rockies and High Plains tonight through early Tuesday and flattens through the day on Tuesday and Tuesday night as a series of short wave troughs embedded in the upper flow move across the western U.S. Surface high pressure drops south through the High Plains tonight, allowing the winds to slacken and turn to the southwest as a lee trough deepens along the front range early Tuesday. That lee trough continues to deepen through the day on Tuesday with the pressure gradient supporting gusty south to southwest winds across the area. These winds will help conditions become warm and dry with highs back up in the 60s and relative minimum relative humidity values dropping into the teens for a few hours. Lowest RH values will be over the far southwest corner of the forecast area with the highest winds speeds over far eastern Colorado into extreme southwest Nebraska and far western Kansas. Winds could gust around 25 mph along with the dry conditions that may produce elevated to near critical fire weather conditions across far eastern Colorado into far western Kansas. Had mulled over the idea of a Fire Weather Watch for the afternoon hours across that same area, but confidence was too low for any widespread critical fire weather conditions for a long enough time period to meet the criteria for a Red Flag Warning. The surface trough detaches from the Front Range and begins moving across the forecast area Tuesday night ahead of the next system that brings cooler temperatures and a wintry mix of precipitation to the area. .LONG TERM...(Friday through Monday) Issued at 250 AM MDT Tue Mar 15 2022 In the extended period GFS/ECMWF models have an upper level trough east of the region with an upper level low developing across MO region on Friday. At the surface, High pressure builds into the region on Friday. On Saturday a surface trough is projected across the CWA by 12Z. On Sunday a surface trough is across eastern Colorado region. On Monday a surface cold front is projected to be across the CWA. Models differing at this time and confidence lower on location of system by Monday. An Upper ridge develops back across the region by Saturday into Sunday ahead of the next system. Models having differences on far south the upper level low and surface low will develop with this system. The ECMWF digs the system further south into southern NM/west TX region. This would have a significantly difference on temperatures and precipitation. Elected to increase pops slightly Sunday Night into Monday over southern sections of CWA for now to accommodate for this system. We will need to monitor and likely have adjustments as this system develops at the end of the weekend into early next week. We will have to continue to monitor fire weather potential on Sunday as well ahead of the next system. Currently RH values will be close to criteria but a day to monitor with the increased winds. Temperatures in the extended forecast are expected to be warmer from Friday through Sunday. Temperatures mainly in the middle 50s to lower 60s on Friday. Temperatures will increase to the lower 60s to lower 70s on Saturday. On Sunday high temperatures will increase to the upper 60s to upper 70s. Expect overnight low temperatures to be mainly in the middle 20s to lower 30s Friday Night and in the lower 20s to lower 30s Friday Night. Saturday Night lows will be mainly in the 30s. Sunday Night low temperatures will forecast to be in the lower 30s to middle 40s. Therefore, currently main concern in the extended forecast at this time is with strong system approaching late on Sunday into Monday. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1029 PM MDT Mon Mar 14 2022 VFR conditions are expected throughout the duration of the period. Light and variable winds will persist through the morning before becoming southwesterly. Winds will become breezy during the late morning with gusts up to 25 knots. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...LOCKHART LONG TERM...EH AVIATION...TT
Hazardous weather outlook, Mar 14, 8:14 PM CDT, 7 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 714 PM MDT Mon Mar 14 2022 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-160115- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 714 PM MDT Mon Mar 14 2022 /814 PM CDT Mon Mar 14 2022/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY... Elevated to near critical fire weather conditions are anticipated Tuesday afternoon, mainly along and west of Kansas Highway 27 where relative humidity values will drop to between 15 and 20 percent and south southwest winds will gust up to 30 mph. Caution should be used if burning outdoors. Elevated fire weather conditions are possible across the forecast area Saturday afternoon with another round of elevated fire weather conditions Sunday afternoon mainly along and west of Kansas Highway 27. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Red Flag Warnings in Kansas, 2022Red Flag Warnings in Colorado, 2022Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.